Alert archive / North Carolina / Wind Advisories in 2016
Wind Advisory 2, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Jan 15, 2016, 12:41 PM EST. It took effect at Jan 15, 2016, 7:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2016, 12:41 PM EST (17:41 UTC)
- In effect from
- Jan 15, 2016, 7:00 PM EST
- Expired
- Jan 16, 2016, 4:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
142 WWUS72 KMHX 151741 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1241 PM EST FRI JAN 15 2016 ...GUSTY SOUTHEAST WINDS WILL DEVELOP LATE TODAY THEN SHIFT TO THE SOUTHWEST THIS EVENING... .DEEPENING LOW PRESSURE WILL LIFT NORTHEAST JUST INLAND FROM THE COAST THIS EVENING. SOUTHEAST WINDS WILL INCREASE LATE TODAY AHEAD OF THE LOW THEN SHIFT TO THE SOUTHWEST AND INCREASE EVEN A BIT MORE THIS EVENING AS THE LOW PASSES BY. NCZ103-104-160900- /O.NEW.KMHX.WI.Y.0002.160116T0000Z-160116T0900Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 1241 PM EST FRI JAN 15 2016 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST SATURDAY. * WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH BECOMING SOUTHWEST. * TIMING...EARLY EVENING THROUGH LATE TONIGHT. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
540 WWUS72 KMHX 160350 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1050 PM EST FRI JAN 15 2016 ...GUSTY WINDS WILL DIMINISH LATE TONIGHT... .DEEPENING LOW PRESSURE WILL LIFT NORTHEAST AWAY FROM THE AREA OVERNIGHT. GUSTY SOUTHWEST WINDS WILL BECOME WESTERLY AFTER MIDNIGHT...THEN DIMINISH LATE TONIGHT. NCZ103-104-160900- /O.CON.KMHX.WI.Y.0002.000000T0000Z-160116T0900Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KITTY HAWK...NAGS HEAD...MANTEO... RODANTHE...BUXTON...HATTERAS VILLAGE...OCRACOKE 1050 PM EST FRI JAN 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SATURDAY... * WINDS...SOUTHWEST 20 TO 30 MPH BECOMING WEST...GUSTS UP TO 45 MPH. * TIMING...EARLY EVENING THROUGH LATE TONIGHT. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Jan 15, 9:28 AM EST, 3 hours 13 minutes earlier.
Area forecast discussion, Jan 15, 9:28 AM EST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
928 AM EST FRI JAN 15 2016
.SYNOPSIS...
DEVELOPING LOW PRESSURE WILL APPROACH FROM THE SOUTHWEST TODAY
AND MOVE JUST INLAND FROM THE COAST THIS EVENING. THE LOW WILL
CONTINUE MOVE RAPIDLY NORTHEAST AND AWAY FROM THE AREA SATURDAY.
A WEAK UPPER DISTURBANCE AND COLD FRONT WILL MOVE ACROSS
SUNDAY...THEN COLD HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST
SUNDAY NIGHT THROUGH WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 915 AM FRIDAY...INTENSE MOISTURE ADVECTION WILL OCCUR TODAY
AS LOW PRES APPROACHES FROM THE SW. PRECIP WTR VALUES WILL
INCREASE AROUND 1 INCH NEXT 12 HRS SURGING TO AROUND 1.25 INCHES
THIS EVENING. PRECIP WILL OVERSPREAD REGION FROM SW TO NE LATER
TODAY WITH LOCALLY HEAVY RAIN POSS ESPCLY SRN CST. TRIMMED TSRA
MENTION CLOSER TO CST AS GFS...HRRR...RAP...SREF KEEP SFC BASED
INSTAB OVER WTR. SHEAR IS IMPRESSIVE SO IF DO GET INSTAB NEAR CST
WILL HAVE TO WATCH FOR ISOLD TOR...MAINLY THIS EVENING. INCREASING
SE WINDS AHEAD OF THE LOW WILL LEAD TO HIGHS IN THE LOW 60S ALONG
THE CST WITH INLAND AREAS MAINLY 55 TO 60. SE WINDS WILL BECOME
GUSTY ALONG THE BEACHES TOWARD EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
AS OF 345 AM FRIDAY...MODERATE TO HEAVY SHOWERS AND EMBEDDED
THUNDERSTORMS SHOULD GRADUALLY SHIFT OFFSHORE BY MIDNIGHT WITH
SLOW CLEARING FROM THE WEST. WILL HOLD ON TO HIGH POPS UNTIL
AROUND MIDNIGHT...THEN GRADUALLY DECREASING WEST TO EAST THROUGH
THE EARLY MORNING HOURS. LOW TEMPERATURES WILL DROP INTO THE MID
40S INLAND TO AROUND 50 COAST.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 300 AM FRIDAY...LOW PRESSURE WILL LIFT AWAY FROM THE AREA
SATURDAY WITH A WEAK COLD FRONT MOVING ACROSS THE AREA SUNDAY.
ARCTIC HIGH PRESSURE BUILDS INTO THE REGION NEXT WEEK BRINGING MUCH
COLDER TEMPERATURES.
SATURDAY THROUGH SUNDAY...THE SURFACE LOW WILL CONTINUE DEEPENING AS
IT RACES NORTHEAST FROM OFF SOUTHERN NEW ENGLAND INTO THE CANADIAN
MARITIMES ON SATURDAY. A BROAD UPPER TROUGH WILL DIG INTO THE
CENTRAL CONUS WHILE A STRONG SHORTWAVE EXITS OFF THE TEXAS COAST AND
CROSSES THE NORTHERN GULF OF MEXICO. BRIEF RIDGING WILL OCCUR
SATURDAY FROM THE SOUTHWEST BRINGING CLEARING SKIES WITH WINDS
BECOMING WESTERLY AND DIMINISHING IN SPEED THROUGHOUT THE DAY. HIGHS
WILL RANGE IN THE MID TO UPPER 50S.
GUIDANCE HAS COME INTO BETTER AGREEMENT AS THE PREVIOUS OUTLIER GFS
HAS COME INTO AGREEMENT WITH MULTI-MODEL SUITE, TAKING THE ROBUST
SHORT WAVE AND SURFACE LOW THROUGH THE NORTHERN GULF OF MEXICO AND
OFF THE CENTRAL FLORIDA COAST ON SUNDAY. A WEAK COLD FRONT WITH WEAK
SHORTWAVE ENERGY ALOFT WILL CROSS EASTERN NC DURING THE DAY SUNDAY.
EXPECT LIGHT QPF ACROSS THE REGION WITH AS THE WEAK FRONT PUSHES
THROUGH, AND WILL MAINTAIN MINIMAL POPS SUNDAY. PRECIP WILL FALL AS
LIQUID THOUGH LOW LEVEL THICKNESSES INDICATE COLD AIR CHASING THE
MOISTURE FROM NORTHWEST TO SOUTHEAST DURING THE AFTERNOON. HIGH
TEMPS WILL BE IN THE MID TO UPPER 40S SUNDAY.
SUNDAY NIGHT THROUGH THURSDAY...A SERIES ROBUST NORTHERN STREAM
SHORTWAVES WILL ROTATE AROUND THE BASE OF A DEEP UPPER LOW AS IT
MIGRATES FROM THE GREAT LAKES SUNDAY TO OVER THE CANADIAN MARITIMES
ON TUESDAY. A STRONGER BACK DOOR COLD FRONT, THOUGH MOISTURE
STARVED, WILL CROSS EASTERN NC LATE SUNDAY NIGHT INTO EARLY MONDAY
MORNING WITH ARCTIC HIGH PRESSURE BUILDING INTO THE REGION BEHIND
THE FRONT FOR MONDAY THROUGH MID WEEK BRINGING DRY CONDITIONS AND
MUCH BELOW NORMAL TEMPS. 850MB TEMPS DROP TO AROUND -12C MONDAY INTO
TUESDAY WITH LOW LEVEL THICKNESSES AROUND 1260-1275M SUPPORTING
HIGHS MAINLY IN THE 30S BOTH DAYS. ECM/MEX GUIDANCE HAS LOWS FALLING
INTO THE TEENS MON/TUES NIGHTS WHICH IS SEVERAL DEGREES BELOW THE
BLENDED APPROACH AND DECIDED TO SPLIT THE DIFFERENCE BETWEEN THE TWO
METHODS WITH LOWS MAINLY IN THE LOWER 20S INLAND TO MID TO UPPER 20S
ALONG THE COAST.
THE UPPER TROUGH PUSHES EAST TUESDAY WITH SHORTWAVE RIDGING BUILDING
IN TUESDAY NIGHT. A FAST MOVING SHORTWAVE AND DRY FRONTAL BOUNDARY
MOVES ACROSS THE REGION WEDNESDAY NIGHT WITH HIGH PRES BUILDING BACK
IN LATE IN THE WEEK. FOLLOWED A BLENDED APPROACH FOR TEMPS THIS
PERIOD AS GUIDANCE DIFFER ON HOW QUICKLY TEMPS WARM UP MID TO LATE
WEEK, MAINLY DUE TO DIFFERENCES IN THE SFC PATTERN AND STRENGTH OR
EVEN PRESENCE OF A SFC LOW RIDING ALONG THE FRONT WEDNESDAY AND
WEDNESDAY NIGHT.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH 12Z SATURDAY/...
AS OF 715 AM FRIDAY...OTHER THAN A FEW BRIEF PATCHES OF FOG EARLY
THIS MORNING...VFR CONDITIONS SHOULD PREVAIL INTO EARLY
AFTERNOON PER LATEST HIGH-RES MODELS. PRECIPITATION ARRIVES
BETWEEN 18Z AND 21Z PER THE CONSENSUS OF SEVERAL MODELS SHOWING MVFR
CEILINGS AND VSBYS BECOMING PREDOMINANT BY LATE AFTERNOON AND
CONTINUING THROUGH THE POST-MIDNIGHT HOURS ON SATURDAY. SOME
EMBEDDED THUNDER WILL BE POSSIBLE ALONG WITH MODERATE TO
OCCASIONALLY HEAVY RAIN LATE FRIDAY...ESPECIALLY NEAR KEWN AND
KOAJ. GUIDANCE INDICATES LOWER CLOUDS WILL BE SLOW TO CLEAR AND
WILL MAINTAIN SOME MVFR CEILINGS INTO SATURDAY MORNING BEFORE
DRIER AIR ADVECTS INTO THE REGION.
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 310 AM FRIDAY...PREDOMINANT VFR CONDITIONS EXPECTED SATURDAY
THROUGH TUESDAY. TWO COLD FRONTS WILL CROSS THE REGION, ONE SUNDAY
AFTERNOON AND ANOTHER LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING. A
FEW LIGHT SHOWERS MAY BE POSSIBLE SUNDAY AFTERNOON. COLD HIGH
PRESSURE WILL BUILD OVER THE REGION MONDAY THROUGH MID WEEK.
AVIATION CONDITIONS SHOULD REMAIN VFR THROUGH THE LONG TERM.
&&
.MARINE...
SHORT TERM /TODAY AND TONIGHT/...
AS OF 915 AM FRIDAY...DETERIORATING BOATING CONDITIONS TODAY AS
LOW PRES APPROACHES FROM SW. SE WINDS WILL STEADILY INCREASE THIS
AFTN POSS REACHING GALE FORCE THIS EVENING SOME WTRS.
PREV DISC...LIGHT WINDS CONTINUE OVER THE WATERS WITH SEAS
RUNNING 1 TO 3 FEET WITH SOME LONG PERIOD SWELLS OVER THE NORTHERN
WATERS. NO MAJOR CHANGES TO THE CURRENT FORECAST. WINDS WILL BACK
TO SE AND INCREASE MARKEDLY BY MID TO LATE AFTERNOON WITH SMALL
CRAFT TO GALE CONDITIONS EXPECTED TO DEVELOP AND CONTINUE INTO
TONIGHT AS SE WINDS BECOME MORE SOUTHERLY TONIGHT THEN WEST BY
EARLY SATURDAY. PER LATEST LOCAL NWPS WAVE MODEL...SEAS WILL BUILD
TO AS HIGH AS 10-11 FEET...ESPECIALLY OVER THE CENTRAL WATERS
TONIGHT INTO EARLY SATURDAY. NO CHANGES TO CURRENT ADVISORIES AT
THIS TIME.
.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 315 AM FRIDAY...THE COASTAL LOW WILL QUICKLY LIFT NORTHEAST OF
THE AREA SATURDAY WITH WINDS AND SEAS GRADUALLY DIMINISHING BELOW
SCA CRITERIA BY SATURDAY NIGHT. A WEAK COLD FRONT WILL CROSS THE
WATERS SUNDAY AFTERNOON AND ANOTHER FRONT WILL CROSS LATE SUNDAY
NIGHT INTO EARLY MONDAY MORNING, WITH ARCTIC HIGH PRESSURE BUILDING
INTO THE REGION THROUGH MID WEEK. STRONG CAA WILL BRING NORTHWEST
WINDS AROUND 15-25 KT LATE SUNDAY AFTERNOON THROUGH TUESDAY WITH
SEAS BUILDING TO 3-6 FT. SCA CONDITIONS POSSIBLE ACROSS PORTIONS OF
THE WATERS THIS PERIOD, ESPECIALLY ACROSS THE COASTAL WATERS NORTH
OF OCRACOKE INLET. USED A BLEND OF NWPS AND WAVEWATCH AS NWPS IS
TYPICALLY OVERDONE IN NW FLOW SCENARIOS.
&&
.HYDROLOGY...
AS OF 915 AM FRI...THE NEUSE RIVER IN KINSTON IS FORECAST TO
REMAIN 1 TO 2 FEET ABOVE FLOOD STAGE FOR THE FORESEEABLE FUTURE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 4 AM EST
SATURDAY FOR AMZ136-137.
GALE WARNING FROM 6 PM THIS EVENING TO 7 AM EST SATURDAY FOR
AMZ135.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST
SATURDAY FOR AMZ130.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY FOR AMZ131.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 9 AM EST SATURDAY FOR
AMZ152-154.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 7 AM EST SATURDAY FOR
AMZ156-158.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM EST
SATURDAY FOR AMZ150.
&&
SYNOPSIS...CTC
NEAR TERM...RF/CTC
SHORT TERM...CTC
LONG TERM...SK
AVIATION...CTC/SK
MARINE...RF/CTC/SK
HYDROLOGY...MHXHazardous weather outlook, Jan 15, 3:59 AM EST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 359 AM EST FRI JAN 15 2016 NCZ029-044>047-079>081-090>095-098-103-104-160900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 359 AM EST FRI JAN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A MARGINAL THREAT OF SEVERE THUNDERSTORMS FROM LATE THIS AFTERNOON INTO TONIGHT. THE PRIMARY THREATS WILL BE STRONG GUSTY WINDS AND POSSIBLY AN ISOLATED TORNADO. THE MAIN TIMING OF THE THREATS WILL BE FROM AROUND 5 PM THIS AFTERNOON UNTIL AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 4:50 PM EST | Special Weather Statement | MHX | Carteret, Martin, Pamlico, Washington | 55 min |
| Jan 15, 5:37 PM EST | Special Marine Warning | MHX | 38 min | |
| Jan 15, 5:49 PM EST | Special Weather Statement | MHX | Hyde, Tyrrell | 56 min |
| Jan 15, 6:06 PM EST | Special Marine Warning | MHX | 24 min | |
| Jan 15, 6:16 PM EST | Special Marine Warning | MHX | 29 min | |
| Jan 15, 6:19 PM EST | Special Weather Statement | MHX | Dare | 41 min |
| Jan 15, 6:34 PM EST | Special Marine Warning | MHX | 41 min |
Nearby
Wind Advisories in North Carolina, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.